There are no reports on the effect of anti-allergic agents against IgG4-related disease. We herein report a case of IgG4-related dacryoadenitis that is believed to have regressed due to the administration of anti-allergic agents. A 57-year-old woman consulted us because of bilateral temporal upper eyelid swelling and induration. She had also been suffering from allergic rhinitis and allergic conjunctivitis for 20 years. We performed an incisional biopsy of the lesion. With respect to the pathology, extranodal marginal zone lymphoma of mucosa-associated lymphoid tissue type was strongly suspected. On obtaining consent from the patient, follow-up alone was to be continued without radiation therapy. In addition to the observation of lacrimal gland lesions, the administration of epinastine hydrochloride at a dosage of 20 mg/day and 0.01% betamethasone eye drops twice a day to both eyes was commenced in order to treat both allergic rhinitis and allergic conjunctivitis. The lacrimal gland lesion decreased in size over time, becoming predominantly normal 7 years after the commencement of agent administration. We therefore re-examined the blood and pathology specimens. As a result, the serum IgG4 level was found to have increased to 540 mg/dl, while IgG4/IgG was 36.2%. The pathological diagnosis was revised to IgG4-related dacryoadenitis. The hypotheses of spontaneous remission and/or the effect of epinastine hydrochloride administration can be proposed regarding the mechanism by which the lacrimal gland lesion decreased in size. [J Clin Exp Hematop 53(1): 53-56, 2013].
|Number of pages||4|
|Journal||Journal of clinical and experimental hematopathology : JCEH|
|Publication status||Published - 2013|
ASJC Scopus subject areas